Strong Wind, McCracken
- When
- March 1, 12:30 PM CST to 5:30 PM CST
- Where
- McCracken forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.054, -88.713 (the zone’s center; the record gives no point)
Strong westerly winds behind a cold front downed a few tree limbs. Peak wind gusts were measured at 45 MPH at Barkley Regional Airport near Paducah.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Strong westerly winds behind a cold front downed a few tree limbs. Peak wind gusts were measured at 45 MPH at Barkley Regional Airport near Paducah. A spotter estimated gusts to 55 MPH at Benton in Marshall County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 28, 3:10 PM CST, 21 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CST WED FEB 28 2007 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE THE INCREASING POTENTIAL FOR SEVERE WEATHER LATE TONIGHT AND THURSDAY. STRONG WARM ADVECTION WILL ERODE THE CAP...RESULTING IN ELEVATED CONVECTION DEVELOPING GENERALLY AFTER MIDNIGHT. GIVEN SOME MODEST ELEVATED INSTABILITY AND STRONGLY SHEARED WIND FIELDS LARGE HAIL WILL BE THE PRIMARY THREAT. MINOR LOCATION AND TIMING ISSUES REMAIN BETWEEN THE NAM WHICH IS MAINLY EAST OF THE MISSISSIPPI...AND THE GFS WHICH IS OVER THE ENTIRE AREA. DEPITE THE SPC DAY 1 OUTLOOK CONFINING THE SLIGHT RISK OF SEVERE TO OUR WESTERN HALF...WOULD NOT BE SURPRISED IF ELEVATED HAILERS EFFECT THE ENTIRE AREA IN THE 09Z-15Z TIMEFRAME. THIS INITIAL BATCH OF THUNDERSTORMS WILL MOVE NORTHEAST OUT OF THE REGION THROUGH THE MORNING HOURS...AND THEN THERE WILL LIKELY BE A SMALL BREAK IN THE PRECIPITATION BEFORE THE SURFACE-BASED CONVECTION SWEEPS INTO THE WESTERN ZONES. THE 18Z NAM INDICATES THAT THE CONVECTION MAY NOT EXTEND SOUTHWARD INTO SOUTHEAST MISSOURI IN THE MORNING...BUT WOULD EVENTUALLY DEVELOP SOUTHWARD THROUGH OUR EASTERN ZONES IN THE AFTERNOON. THE GFS HAS MORE FORCING AND INDICATES A MORE SOLID BAND WITH THE FRONT THROUGHOUT THE AREA. GIVEN THE UNCERTAINTIES IN THE COVERAGE AND LOCATION OF CONVECTION TONIGHT AND THURSDAY MORNING WILL KEEP POPS IN CHECK FOR NOW. WILL HAVE LIKELIES ALL ZONES AFTER MIDNIGHT...WITH ONLY A CHANCE IN THE WEST THIS EVENING. WILL HAVE 70-80 POPS FROM WEST TO EAST FOR THURSDAY MORNING...AND THEN KEEP THE 80 POPS FAR EAST IN THE AFTERNOON...WITH CHANCE IN THE WEST. THERE WILL BE A VERY SHARP BACK EDGE TO THE STORMS WITH THE FRONT WEDNESDAY MIDDAY THROUGH THE AFTERNOON. AS FOR SEVERE WITH THE FRONTAL CONVECTION...INSTABILITY MAY BE PRETTY LIMITED DEPENDING ON THE RETURN OF QUALITY MOISTURE AND IF THERE IS ANY INSOLATION AHEAD OF THE FRONT. GIVEN THE STRONG LOW-LEVEL SHEAR...TORNADOES WILL BE A THREAT IN ADDITION TO DAMAGING WINDS AND LARGE HAIL. ONCE AGAIN THE STORMS WILL BE WELL EAST OF THE AREA BY 00Z FRIDAY. LOOKS LIKE FRIDAY WILL BE ABOVE NORMAL...AS THE COLD ADVECTION WAITS UNTIL FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BEEN CONSISTENT IN TRYING TO DEVELOP SOME VERY LIGHT PRECIPITATION WITH A MINOR DISTURBANCE IN THE CYCLONIC FLOW ALOFT ROTATING THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...SO INSERTED SOME SPRINKLES. ON SATURDAY THE MAIN UPPER CYCLONE ROTATES THROUGH THE AREA...USHERING IN COLDER AIR...AND A CHANCE OF FLURRIES THROUGHOUT THE AREA. THE 09Z SREF DATA DO NOT SUPPORT ANY MEASURABLE POPS FOR OUR AREA SATURDAY. A NICE DRY STRETCH IS FORECAST SUNDAY THROUGH WEDNESDAY...ALONG WITH MODERATING TEMPERATURES. MONDAY AND BEYOND SHOULD BE AT OR ABOVE NORMAL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 508 AM CST THU MAR 1 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 508 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR THE ENTIRE QUAD STATE AREA TODAY. A LINE OF INTENSE STORMS WILL MOVE QUICKLY THROUGH SOUTHEAST MISSOURI DURING THE MORNING HOURS...AND THEN THROUGH THE REMAINDER OF THE AREA DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS LINE OF STORMS. THE TORNADO POTENTIAL CURRENTLY LOOKS GREATEST IN THE SOUTHERN PARTS OF THE REGION. THE STORMS WILL BE MOVING RAPIDLY TO THE NORTHEAST AT AROUND 60 MPH...AND SHOULD BE CLEAR OF THE ENTIRE AREA BY SUNSET. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...THE FAST SPEED OF THE STORMS SHOULD PREVENT WIDESPREAD SIGNIFICANT FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER THE ENTIRE AREA TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL GRASSY 37.25N 90.14W
03/01/2007 E0.75 INCH BOLLINGER MO LAW ENFORCEMENT
DIME SIZE HAIL REPORTED ALONG HIGHWAY 34 NEAR
INTERSECTION OF HIGHWAY DD.
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1051 AM CST THU MAR 1 2007 ILZ075>078-080>094-KYZ001>009-MOZ087-110>112-114-011800- ALEXANDER IL-BALLARD KY-CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY- EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL- HARDIN IL-HICKMAN KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO- NEW MADRID MO-PERRY IL-POPE IL-PULASKI IL-SALINE IL-SCOTT MO- STODDARD MO-UNION IL-WABASH IL-WAYNE IL-WHITE IL-WILLIAMSON IL- 1051 AM CST THU MAR 1 2007 ...STRONG THUNDERSTORMS TO AFFECT THE AREA LATE THIS MORNING... AT 1050 AM...WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING EDGE OF A BROKEN LINE OF STRONG THUNDERSTORMS...WAS FROM NEAR MOUNT VERNON ILLINOIS...TO CAPE GIRARDEAU AND NEW MADRID IN SOUTHEAST MISSOURI. THE LINE WAS MOVING EAST ABOUT 40 MPH. BY NOON...THE LEADING EDGE OF THE AREA OF STORMS SHOULD BE FROM ABOUT THE WABASH RIVER...SOUTH INTO FAR WESTERN KENTUCKY...INCLUDING THE PADUCAH AND MAYFIELD AREAS. THE STRONGER STORMS IN THE LINE WILL BE CAPABLE OF 40 TO 50 MPH WINDS AND PEA TO MARBLE SIZE HAIL. LOCALLY HEAVY RAIN IS ALSO LIKELY. REMEMBER...A TORNADO WATCH IS IN EFFECT FOR THE AREA. THE STORMS COULD QUICKLY BECOME SEVERE...SO BE PREPARED TO TAKE IMMEDIATE ACTION IF A WARNING IS ISSUED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG 2 S DUTCHTOWN 37.22N 89.66W
03/01/2007 CAPE GIRARDEAU MO EMERGENCY MNGR
WIND DAMAGE SOUTH OF COMMUNITY. CARPORT BLOWN OVER, LARGE
SIGN DESTROYED, LARGE LIMBS DOWN, TRANSFORMER ARCHING.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1126 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 5 W JONESBORO 37.45N 89.36W
03/01/2007 UNION IL LAW ENFORCEMENT
HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1132 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 2 NW JONESBORO 37.74N 87.77W
03/01/2007 UNION KY LAW ENFORCEMENT
HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1206 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 2 NW JONESBORO 37.47N 89.30W
03/01/2007 UNION IL LAW ENFORCEMENT
HOME PARTIALLY DESTROYED WITH ONE INDIVIDUAL TRAPPED.
NEARBY TREES AND POWER LINES DOWN. EMERGENCY PERSONNEL
REPSONDING. EVENT OCCURRED NEAR VILLAGE OF BERRYVILLE.
&&
SMITTYThe national radar mosaic for the moment the first event began.
2 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15544, 15545.